Alert archive / Colorado / Tornado Warnings in 2024
Tornado Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at May 20, 2024, 9:56 PM MDT for Washington County, Colorado. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2024, 9:56 PM MDT (03:56 UTC)
- Expired
- May 20, 2024, 10:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Washington County, CO
The radar
The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 10:02 PM MDT | HAIL 2.75 | 5 W Arickaree School, CO | Report from mPING: Baseball (2.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 4:07 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
513
WFUS55 KBOU 210356
TORBOU
COC121-210430-
/O.NEW.KBOU.TO.W.0011.240521T0356Z-240521T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
956 PM MDT Mon May 20 2024
The National Weather Service in Denver Colorado has issued a
* Tornado Warning for...
Southeastern Washington County in northeastern Colorado...
* Until 1030 PM MDT.
* At 955 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Arickaree School, or 30 miles north of Flagler,
moving east at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Arickaree School around 1000 PM MDT.
Other locations in the path of this tornadic thunderstorm include
Cope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3957 10283 3967 10321 3982 10318 3983 10280
3957 10280
TIME...MOT...LOC 0355Z 278DEG 23KT 3973 10310
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
HIRIS2 follow-up statements
624
WWUS55 KBOU 210421
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1021 PM MDT Mon May 20 2024
COC121-210430-
/O.CON.KBOU.TO.W.0011.000000T0000Z-240521T0430Z/
Washington CO-
1021 PM MDT Mon May 20 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR
SOUTHEASTERN WASHINGTON COUNTY...
At 1020 PM MDT, a severe thunderstorm capable of producing a tornado
was located 6 miles east of Arickaree School, or 27 miles south of
Yuma, moving east at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation. At 1010 PM, storm chasers
reported a possible tornado near Arickaree School.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Washington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3968 10306 3982 10305 3983 10280 3963 10280
TIME...MOT...LOC 0420Z 270DEG 23KT 3975 10291
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
HIRIS467 WWUS55 KBOU 210434 SVSBOU Severe Weather Statement National Weather Service Denver CO 1034 PM MDT Mon May 20 2024 COC121-210443- /O.EXP.KBOU.TO.W.0011.000000T0000Z-240521T0430Z/ Washington CO- 1034 PM MDT Mon May 20 2024 ...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON COUNTY HAS EXPIRED... The storm which prompted the warning has weakened, and no longer appears capable of producing a tornado. Therefore, the warning has been allowed to expire. A Tornado Watch remains in effect until 1100 PM MDT for northeastern Colorado. Remember, a Severe Thunderstorm Warning still remains in effect for southeast Washington county until 1100 PM MDT. LAT...LON 3968 10306 3982 10305 3983 10280 3963 10280 TIME...MOT...LOC 0433Z 278DEG 23KT 3974 10280 $$ HIRIS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 20, 9:53 PM MDT, 3 minutes earlier. Its key messages:
- Severe threat continues mainly just over Washington continue for the rest of the evening.
- Another round of showers and storms is expected Tuesday afternoon and evening. Small hail and gusty winds are possible from these storms but they will likely stay below severe limits.
- Light snow accumulation will be possible across the higher mountain ridges. Some travel impacts could occur on mountain passes tonight and Tuesday night.
- Warming/drying trend for the second half of next week
Area forecast discussion, May 20, 9:53 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 953 PM MDT Mon May 20 2024 .KEY MESSAGES... - Severe threat continues mainly just over Washington continue for the rest of the evening. - Another round of showers and storms is expected Tuesday afternoon and evening. Small hail and gusty winds are possible from these storms but they will likely stay below severe limits. - Light snow accumulation will be possible across the higher mountain ridges. Some travel impacts could occur on mountain passes tonight and Tuesday night. - Warming/drying trend for the second half of next week && .UPDATE... Issued at 951 PM MDT Mon May 20 2024 Severe convection is continuing over the east central CWA at this time, mostly over Washington County. There is other convection over the rest of the eastern half of the plains. Hail up to 3 inches has been reported with the storms earlier this evening. Upstream over eastern Utah and western Colorado, there is a significant sized area of convection, mostly producing light rain associated with an upper trough axis moving eastward through Utah. I will make some pop, wind, sky and temperature grid adjustments based on current conditions and some of the high resolution models. I will make sure there are some pops over most of the CWA overnight. Models continue to show temperatures about 15 degrees F below normals for Tuesday's highs. && .SHORT TERM /Through Tuesday/... Issued at 300 PM MDT Mon May 20 2024 ...SEVERE STORM POTENTIAL INCREASES THIS EVENING... While confidence grew earlier in the day regarding severe storm potential, there are still some uncertainties to deal with. First off, surface temperatures north of the warm front/developing Denver Convergence Vorticity Zone (DCVZ) were running a couple degrees cooler than forecast. Thus, CIN was holding on a little stronger, and instability was also weaker than expected, with MLCAPE as of 2 pm only reaching 250-500 J/kg from Denver onto the Palmer Divide. At the same time, it was noted very dry air aloft working in from the southwest, with single digit/lower teens dewpoints noted on the mountain tops through southwest Colorado. This was serving as initial disruption of updrafts as well. That said, we are now just starting to see convective development, and there will be further warming along/south of the convergence zone where there is more sunshine. Dewpoints were also starting to rise, with mid 40s dewpoints now back into southeast Denver, and near 50 dewpoints into pushing back already toward Fort Morgan, Akron, and Limon. Thus, with further heating and low level moisture advection (mainly along and south of the convergence zone) we should be able to see MLCAPES grow to around 1000, perhaps ~1500 J/kg. At the same time, shear is quite impressive, with HREF general averages of an impressive 0-1 km helicity of 100-150 m2/s2 and 0-3 km helicity over 300 m2/s2. Updraft helicity swaths show high (>70%) probabilities of UH exceeding 150 once we move east into Washington County and points east and northeast. Putting this all together would suggest potential for stronger, longer lived tornadoes than what we typically see in northeast Colorado, IF we get to those values mentioned above. Meanwhile, north of the DCVZ/warm front, temperatures will remain cooler and we're starting to fill in with clouds. As expected, those areas roughly from Denver northward through Fort Collins will likely only see weaker isolated convection at least for this evening. HREF suggests not only that first round of storms firing along the developing DCVZ/warm front and then organizing east/northeast across the plains, but a second round of severe storms could also originate in southeast Wyoming and clip through the northeast plains late this evening in the 8 pm to midnight window. Those could be undercut by cooler air and thus have mainly a large hail threat, but still something to monitor closely. For later tonight, there should be a round of showers and a couple storms with upper level support still present. Then, there will likely be a break of some sort tomorrow morning before another round of scattered showers and storms develops Tuesday afternoon across the mountains and spreads east over the plains. This time, the threat of severe will be quite limited with MLCAPE less than 500 J/kg. Finally, with each passing wave we'll see snow in the mountains above 8,500-9,000 feet. A couple inches and some slush will be possible on the high mountain passes with each passing wave. && .LONG TERM /Tuesday night through Monday/... Issued at 300 PM MDT Mon May 20 2024 Ongoing scattered to numerous showers are expected to continue across northeastern Colorado Tuesday night. There a slight decrease in expected QPF amounts along the eastern plains but generally, most areas can expect totals between 0.30-0.80 inches. WPC Super ensemble indicates 0.20-0.50 over the high country which should lead to light snowfall for elevations above 9 thousand feet. Slick travel along higher mountains passes will continue through Wednesday morning for snowfall totals between 2-5 inches. A small amount of instability exist in the urban corridor thus isolated storms could produce small hail through Tuesday night. Flow will return westerly overnight into Wednesday morning. Skies should clear by Wednesday morning but lingering low level clouds could occur depending on how much rain occurs. Afternoon highs on Wednesday should increase a few degrees compared to Tuesday. The urban corridor and plains increase between 63-72F. Mountains and valleys increase near 47-60F. Moisture becomes sparse along the eastern plains but GFS/NAM support MLCAPE values between 200-300 J/kg which could support an isolated shower or non-severe storm or two through early Wednesday evening. There is strong agreement amongst model guidance on the next upper level trough arriving to southeast Wyoming Thursday afternoon but given this system is too far north, our region remain dry through the period. A cold front could sweep across the foothills and plains by Thursday night keep our low temperatures slightly cooler than normal. A series of shortwaves troughs from the northwest will impact the forecast area bringing afternoon scattered showers and storms Friday through this weekend. Temperatures will continue near normal through the period. && .AVIATION /06Z TAFS through 06Z Wednesday/... Issued at 947 PM MDT Mon May 20 2024 Models show fairly strong northerly winds for DIA most of tonight. Speeds are progged to relax Tuesday morning but continue upslope in direction. Normal drainage wind patterns are not expected tonight. With current observations and model cross sections in mind, will go with BKN-OVC010-020 for ceilings from 06Z into Wednesday morning around 15Z. There should not be any visibility issues overnight in spite of the Stratus. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......RJK SHORT TERM...Barjenbruch LONG TERM....AD AVIATION.....RJK
Hazardous weather outlook, May 20, 11:20 AM MDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1120 AM MDT Mon May 20 2024 COZ030>051-211730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1120 AM MDT Mon May 20 2024 ...SEVERE STORM CONFIDENCE INCREASING...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES LATE THIS AFTERNOON THROUGH THE EVENING... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Severe thunderstorms are expected to develop across northeast Colorado this afternoon. Damaging hail and winds, and even a couple tornadoes will be possible. The stronger storms are expected to begin developing over the southern and eastern portions of metro Denver or the Palmer Divide toward mid to late afternoon, and then become more numerous as they spread northeast across the plains through this evening. There is a risk of tornadoes in the south and east portions of the metro Denver area mid to late afternoon, while the greatest risk of severe weather increases across the northeast plains through this evening. It's a good afternoon and evening to stay weather ready, and be ready to take action should hazardous weather approach your location! .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and embedded storms are likely Tuesday through Wednesday morning. Non-severe storms may produce small and hail and gusty winds up to 35 mph. Light snow will begin for areas above 9 thousand feet elevation bringing slick travel along mountain passes. Snowfall totals range from 2-5 inches. Wednesday through Friday will be warmer and drier across the region. Isolated showers and thunderstorms will be possible each afternoon, mainly across the high country. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed from 2 pm to midnight.
In the hours before
Local storm report, May 20, 7:05 PM MDT, 2 hours 51 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
705 PM MDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail 2 NNW Gary 40.10N 103.59W
05/20/2024 M2.50 Inch Morgan CO Public
Corrects previous hail report from 2 NNW
Gary. Destroyed windshield.
0614 PM Hail 3 N Columbine 39.64N 105.09W
05/20/2024 E0.75 Inch Denver CO Public
Report from mPING: Dime (0.75 in.).
0606 PM Hail 3 NW Columbine 39.62N 105.10W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
0601 PM Hail 3 NE Ken Caryl 39.61N 105.13W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, May 20, 7:33 PM MDT, 2 hours 23 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
733 PM MDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Hail 4 W Akron 40.16N 103.28W
05/20/2024 E1.00 Inch Washington CO Public
Report from mPING: Quarter (1.00 in.).
0722 PM Hail 5 S Akron 40.08N 103.21W
05/20/2024 M2.00 Inch Washington CO Storm Chaser
2.1 inch diameter hail measured by digital
caliper. Time estimated.
0710 PM Hail 3 SSW Twelve-Mile Corne 40.04N 103.81W
05/20/2024 E0.75 Inch Morgan CO Trained Spotter
Time estimated.
0645 PM Hail 2 NNW Gary 40.10N 103.59W
05/20/2024 M2.50 Inch Morgan CO Public
Corrects previous hail report from 2 NNW
Gary. Destroyed windshield.
0632 PM Hail 5 N Gary 40.15N 103.60W
05/20/2024 M1.50 Inch Morgan CO Trained Spotter
0614 PM Hail 3 N Columbine 39.64N 105.09W
05/20/2024 E0.75 Inch Denver CO Public
Report from mPING: Dime (0.75 in.).
0606 PM Hail 3 NW Columbine 39.62N 105.10W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
0601 PM Hail 3 NE Ken Caryl 39.61N 105.13W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, May 20, 7:40 PM MDT, 2 hours 16 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
740 PM MDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Hail 1 W Akron 40.16N 103.24W
05/20/2024 E1.00 Inch Washington CO Public
Report from mPING: Quarter (1.00 in.).
0735 PM Hail 4 N Gary 40.12N 103.60W
05/20/2024 E1.75 Inch Morgan CO Public
Report from mPING: Golf Ball (1.75 in.).
0728 PM Hail 4 W Akron 40.16N 103.28W
05/20/2024 E1.00 Inch Washington CO Public
Report from mPING: Quarter (1.00 in.).
0722 PM Hail 5 S Akron 40.08N 103.21W
05/20/2024 M2.00 Inch Washington CO Storm Chaser
2.1 inch diameter hail measured by digital
caliper. Time estimated.
0710 PM Hail 3 SSW Twelve-Mile Corne 40.04N 103.81W
05/20/2024 E0.75 Inch Morgan CO Trained Spotter
Time estimated.
0645 PM Hail 2 NNW Gary 40.10N 103.59W
05/20/2024 M2.50 Inch Morgan CO Public
Corrects previous hail report from 2 NNW
Gary. Destroyed windshield.
0632 PM Hail 5 N Gary 40.15N 103.60W
05/20/2024 M1.50 Inch Morgan CO Trained Spotter
0614 PM Hail 3 N Columbine 39.64N 105.09W
05/20/2024 E0.75 Inch Denver CO Public
Report from mPING: Dime (0.75 in.).
0606 PM Hail 3 NW Columbine 39.62N 105.10W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
0601 PM Hail 3 NE Ken Caryl 39.61N 105.13W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, May 20, 8:06 PM MDT, 1 hour 50 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
806 PM MDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Hail Otis 40.15N 102.96W
05/20/2024 M2.00 Inch Washington CO Trained Spotter
0752 PM Hail 3 S Gary 40.03N 103.59W
05/20/2024 E1.75 Inch Morgan CO Public
Report from mPING: Golf Ball (1.75 in.).
0749 PM Hail Platner 40.16N 103.07W
05/20/2024 E0.75 Inch Washington CO Public
Report from mPING: Dime (0.75 in.).
0738 PM Hail 1 W Akron 40.16N 103.24W
05/20/2024 E1.00 Inch Washington CO Public
Report from mPING: Quarter (1.00 in.).
0735 PM Hail 4 N Gary 40.12N 103.60W
05/20/2024 E1.75 Inch Morgan CO Public
Report from mPING: Golf Ball (1.75 in.).
0728 PM Hail 4 W Akron 40.16N 103.28W
05/20/2024 E1.00 Inch Washington CO Public
Report from mPING: Quarter (1.00 in.).
0722 PM Hail 5 S Akron 40.08N 103.21W
05/20/2024 M2.00 Inch Washington CO Storm Chaser
2.1 inch diameter hail measured by digital
caliper. Time estimated.
0710 PM Hail 3 SSW Twelve-Mile Corne 40.04N 103.81W
05/20/2024 E0.75 Inch Morgan CO Trained Spotter
Time estimated.
0645 PM Hail 2 NNW Gary 40.10N 103.59W
05/20/2024 M2.50 Inch Morgan CO Public
Corrects previous hail report from 2 NNW
Gary. Destroyed windshield.
0632 PM Hail 5 N Gary 40.15N 103.60W
05/20/2024 M1.50 Inch Morgan CO Trained Spotter
0614 PM Hail 3 N Columbine 39.64N 105.09W
05/20/2024 E0.75 Inch Denver CO Public
Report from mPING: Dime (0.75 in.).
0606 PM Hail 3 NW Columbine 39.62N 105.10W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
0601 PM Hail 3 NE Ken Caryl 39.61N 105.13W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, May 20, 8:37 PM MDT, 1 hour 19 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
837 PM MDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM Hail 4 S Otis 40.09N 102.97W
05/20/2024 M2.75 Inch Washington CO Trained Spotter
Hailed for 10 minutes.
0825 PM Hail 6 S Otis 40.06N 102.96W
05/20/2024 E2.00 Inch Washington CO Public
Report from mPING: Hen Egg (2.00 in.).
0810 PM Hail Otis 40.15N 102.96W
05/20/2024 E2.25 Inch Washington CO Public
Report from mPING: Hen Egg+ (2.25 in.).
0806 PM Hail 3 SE Hoyt Beet Dump 40.04N 104.03W
05/20/2024 E0.75 Inch Morgan CO Public
Report from mPING: Dime (0.75 in.).
0805 PM Hail Otis 40.15N 102.96W
05/20/2024 M2.00 Inch Washington CO Trained Spotter
0752 PM Hail 3 S Gary 40.03N 103.59W
05/20/2024 E1.75 Inch Morgan CO Public
Report from mPING: Golf Ball (1.75 in.).
0749 PM Hail Platner 40.16N 103.07W
05/20/2024 E0.75 Inch Washington CO Public
Report from mPING: Dime (0.75 in.).
0738 PM Hail 1 W Akron 40.16N 103.24W
05/20/2024 E1.00 Inch Washington CO Public
Report from mPING: Quarter (1.00 in.).
0735 PM Hail 4 N Gary 40.12N 103.60W
05/20/2024 E1.75 Inch Morgan CO Public
Report from mPING: Golf Ball (1.75 in.).
0728 PM Hail 4 W Akron 40.16N 103.28W
05/20/2024 E1.00 Inch Washington CO Public
Report from mPING: Quarter (1.00 in.).
0722 PM Hail 5 S Akron 40.08N 103.21W
05/20/2024 M2.00 Inch Washington CO Storm Chaser
2.1 inch diameter hail measured by digital
caliper. Time estimated.
0710 PM Hail 3 SSW Twelve-Mile Corne 40.04N 103.81W
05/20/2024 E0.75 Inch Morgan CO Trained Spotter
Time estimated.
0645 PM Hail 2 NNW Gary 40.10N 103.59W
05/20/2024 M2.50 Inch Morgan CO Public
Corrects previous hail report from 2 NNW
Gary. Destroyed windshield.
0632 PM Hail 5 N Gary 40.15N 103.60W
05/20/2024 M1.50 Inch Morgan CO Trained Spotter
0614 PM Hail 3 N Columbine 39.64N 105.09W
05/20/2024 E0.75 Inch Denver CO Public
Report from mPING: Dime (0.75 in.).
0606 PM Hail 3 NW Columbine 39.62N 105.10W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
0601 PM Hail 3 NE Ken Caryl 39.61N 105.13W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, May 20, 9:51 PM MDT, 5 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
951 PM MDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM Hail 3 ENE Lindon 39.74N 103.35W
05/20/2024 M1.75 Inch Washington CO Trained Spotter
0936 PM Hail 5 E Lindon 39.74N 103.31W
05/20/2024 M1.00 Inch Washington CO Public
Report from mPING: Quarter (1.00 in.).
0933 PM Hail 6 NE Lindon 39.80N 103.33W
05/20/2024 M2.00 Inch Washington CO Trained Spotter
0826 PM Hail 4 S Otis 40.09N 102.97W
05/20/2024 M2.75 Inch Washington CO Trained Spotter
Hailed for 10 minutes.
0825 PM Hail 3 SSE Hoyt Beet Dump 40.04N 104.03W
05/20/2024 M1.75 Inch Morgan CO Trained Spotter
0825 PM Hail 6 S Otis 40.06N 102.96W
05/20/2024 E2.00 Inch Washington CO Public
Report from mPING: Hen Egg (2.00 in.).
0810 PM Hail Otis 40.15N 102.96W
05/20/2024 E2.25 Inch Washington CO Public
Report from mPING: Hen Egg+ (2.25 in.).
0806 PM Hail 3 SE Hoyt Beet Dump 40.04N 104.03W
05/20/2024 E0.75 Inch Morgan CO Public
Report from mPING: Dime (0.75 in.).
0805 PM Hail Otis 40.15N 102.96W
05/20/2024 M2.00 Inch Washington CO Trained Spotter
0752 PM Hail 3 S Gary 40.03N 103.59W
05/20/2024 E1.75 Inch Morgan CO Public
Report from mPING: Golf Ball (1.75 in.).
0749 PM Hail Platner 40.16N 103.07W
05/20/2024 E0.75 Inch Washington CO Public
Report from mPING: Dime (0.75 in.).
0738 PM Hail 1 W Akron 40.16N 103.24W
05/20/2024 E1.00 Inch Washington CO Public
Report from mPING: Quarter (1.00 in.).
0735 PM Hail 4 N Gary 40.12N 103.60W
05/20/2024 E1.75 Inch Morgan CO Public
Report from mPING: Golf Ball (1.75 in.).
0728 PM Hail 4 W Akron 40.16N 103.28W
05/20/2024 E1.00 Inch Washington CO Public
Report from mPING: Quarter (1.00 in.).
0722 PM Hail 5 S Akron 40.08N 103.21W
05/20/2024 M2.00 Inch Washington CO Storm Chaser
2.1 inch diameter hail measured by digital
caliper. Time estimated.
0710 PM Hail 3 SSW Twelve-Mile Corne 40.04N 103.81W
05/20/2024 E0.75 Inch Morgan CO Trained Spotter
Time estimated.
0645 PM Hail 2 NNW Gary 40.10N 103.59W
05/20/2024 M2.50 Inch Morgan CO Public
Corrects previous hail report from 2 NNW
Gary. Destroyed windshield.
0632 PM Hail 5 N Gary 40.15N 103.60W
05/20/2024 M1.50 Inch Morgan CO Trained Spotter
0614 PM Hail 3 N Columbine 39.64N 105.09W
05/20/2024 E0.75 Inch Denver CO Public
Report from mPING: Dime (0.75 in.).
0606 PM Hail 3 NW Columbine 39.62N 105.10W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
0601 PM Hail 3 NE Ken Caryl 39.61N 105.13W
05/20/2024 E0.75 Inch Jefferson CO Public
Report from mPING: Dime (0.75 in.).
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:22 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 38 min |
| May 20, 6:53 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 52 min |
| May 20, 6:56 PM MDT | Tornado Warning | BOU | Morgan, Washington | 34 min |
| May 20, 7:04 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 41 min |
| May 20, 7:30 PM MDT | Tornado Warning | BOU | Washington | 30 min |
| May 20, 7:36 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 24 min |
| May 20, 7:49 PM MDT | Tornado Warning | BOU | Washington | 26 min |
| May 20, 7:51 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan | 39 min |
| May 20, 7:56 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| May 20, 8:02 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 43 min |
| May 20, 8:08 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan | 37 min |
| May 20, 8:14 PM MDT | Tornado Warning | BOU | Adams, Washington | 31 min |
| May 20, 8:29 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| May 20, 8:41 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| May 20, 8:44 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| May 20, 9:07 PM MDT | Flash Flood Warning | BOU | Washington | 3 hr |
| May 20, 9:12 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 48 min |
| May 20, 9:16 PM MDT | Tornado Warning | BOU | Washington | 29 min |
| May 20, 9:44 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| May 20, 10:26 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 34 min |
Nearby
Tornado Warnings in Colorado, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.